Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 5, 2010, 5:04 PM EDT for Vigo County, Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2010, 5:04 PM EDT (21:04 UTC)
- Expired
- Apr 5, 2010, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vigo County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 5:37 PM EDT | HAIL 0.75 | Terre Haute, IN | |
| Apr 5, 5:40 PM EDT | HAIL 1 | 2 Se Terre Haute, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS53 KIND 052104
SVRIND
INC167-052130-
/O.NEW.KIND.SV.W.0001.100405T2104Z-100405T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT MON APR 5 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 530 PM EDT/430 PM CDT/
* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OLIVER...OR 5 MILES NORTH OF MARSHALL...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANDFORD AND PRAIRIETON AROUND 515 PM EDT...
WEST TERRE HAUTE AROUND 525 PM EDT...
NORTH TERRE HAUTE...INDIANA STATE UNIVERSITY...TERRE HAUTE AND
SHEPARDSVILLE AROUND 530 PM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 0 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3935 8757 3936 8754 3961 8754 3961 8722
3951 8723 3951 8725 3935 8726 3934 8759
3935 8759
TIME...MOT...LOC 2104Z 258DEG 24KT 3948 8762
WIND...HAIL 60MPH 1.00IN
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:09 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 5, 4:09 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 PM EDT MON APR 5 2010 .SHORT TERM.../TONIGHT THROUGH 12Z THURSDAY/ ACROSS THE FORECAST AREA THIS AFTERNOON...SKIES WERE PARTLY CLOUDY...WITH A STEADY WEST/SOUTHWEST BREEZE AND TEMPS IN THE MID 70S TO AROUND 80...DEWPOINTS RANGING FROM THE LOW 50S NORTH TO THE MID 60S SOUTH...AND 88D MOSAICS SHOWING RAPID CONVECTIVE DEVELOPMENT ALONG AN AXIS FROM EASTERN MISSOURI INTO SOUTHERN INDIANA AND EASTERN KENTUCKY. FORECAST FOCUS IS THUNDERSTORM CHANCES TONIGHT AND TEMPS/WINDS TOMORROW. ENVIRONMENT APPEARS PRIMED FOR A DECENT SCATTERED THUNDERSTORM THREAT ALONG THE BOUNDARY AS IT PROGRESSES NORTHWARD THROUGH THE LATE AFTERNOON AND EVENING. SPC SLIGHT RISK LOOKS GOOD...AND RISK MAY EXTEND FURTHER EAST WITH TIME...BEFORE SUNSET ALLOWS STABILIZATION AND DEGRADATION OF SUPPORTIVE THERMODYNAMIC ENVIRONMENT. AS BOUNDARY LIFTS NORTH OVERNIGHT...THREAT WILL END...W/ ONLY A SLIGHT CHANCE AFTER MIDNIGHT OVER THE FAR NORTHWEST. FOR TOMORROW...ENVIRONMENT IS STRONGLY CAPPED...AND IMPRESSIVE LOW LEVEL DYNAMICS COULD LEAD TO A VERY WINDY DAY. BUFKIT SOUNDINGS SUPPORTIVE OF GUSTS INTO THE MID 30KT RANGE EASILY...W/ SOME 40KT GUSTS POSSIBLE. THIS FLIRTS W/ WIND ADVISORY CRITERIA...AND WILL NEED CLOSE MONITORING AS NEW GUIDANCE COMES IN. GFS APPEARS ON THE FAST SIDE OF THE GUIDANCE ENVELOPE W/ APPROACH OF NEXT SYSTEM ON LATE TUESDAY NIGHT AND WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS AT THE MOMENT APPEAR TO BE A GOOD BET W/ A VERY STRONGLY SHEARED ENVIRONMENT. INSTABILITY APPEARS SUFFICIENT...BUT MAY BE THE LIMITING FACTOR DEPENDING ON ARRIVAL TIME OF SYSTEM AND CLOUDINESS IN ADVANCE. ON TEMPS...GUIDANCE IS MUCH TOO COOL ON HIGHS TOMORROW AND TO A LESSER EXTENT WEDNESDAY...GIVEN A STRONGLY MIXED ENVIRONMENT...850 TEMP EXPECTATIONS...AND UPSTREAM TEMPS. HAVE RAISED MINS A BIT THROUGH THE SHORT TERM AS WELL W/ DEWPOINTS STAYING UP AND SOME CLOUDINESS FROM CONVECTIVE DEBRIS. && .LONG TERM.../12Z THURSDAY THROUGH DAY 7/ EXTENDED MODEL CONSISTENCY STILL LEAVES SOMETHING TO BE DESIRED...BUT IS VASTLY IMPROVED OVER THE PREVIOUS FEW DAYS. NOW APPEARS LIKELY THAT RIDGING WILL BUILD BACK INTO THE AREA FAIRLY QUICKLY...AND ALLOW A RECOVERY OF TEMPS TO ABOVE NORMAL...IF NOT QUITE AS FAR ABOVE NORMAL AS RECENT DAYS. THIS SHOULD ALSO BRING ANOTHER FAIRLY EXTENDED PERIOD OF DRY WEATHER. WENT NEAR THE HIGH END OF ENSEMBLE MOS TEMPS AND NUMEROUS SLIGHT CHANCE POPS OUT OF THE EXTENDED. && .AVIATION...DISCUSSION FOR 05/18Z TAFS. WARM FRONT ACROSS SOUTHERN FORECAST AREA THIS AFTERNOON...JUST OFF TO THE SOUTH OF KBMG. THE FRONT WILL LIFT NORTH ACROSS THE REST OF THE FORECAST AREA THROUGH THE EVENING...AND WILL LIKELY BE THE FOCUS FOR SCATTERED CONVECTIVE DEVELOPMENT. WEAK RIDGING ALOFT AND A LOW LEVEL INVERSION APPEAR TO BE IMPEDING DEVELOPMENT AT THIS POINT IN TIME...BUT THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE AS THE AFTERNOON PROGRESSES. WITH CONVECTIVE EVOLUTION STILL SOMEWHAT UNCERTAIN...WILL CONTINUE TO JUST INDICATE A CB MENTION AT ALL TERMINALS DURING THE THE LATE AFTERNOON AND EVENING AND LET LATER SHIFTS UPDATE AS NECESSARY. SOUTHWEST WINDS WILL BACK TO SOUTH/SOUTHEAST DURING THE EVENING. LOW LEVEL WIND SHEAR IS STILL POSSIBLE FOR A PERIOD OF TIME TONIGHT BEFORE SURFACE WINDS INCREASE LATE. SKIES WILL CLEAR BY EARLY TUESDAY AS WARM FRONT SHIFTS NORTH. A BRIEF PERIOD OF MVFR VISIBILITIES MAY IMPACT KLAF TOWARDS DAYBREAK. STRONG LOW LEVEL JET ON TUESDAY SHOULD PROMOTE WIND GUSTS IN EXCESS OF 30KTS FROM THE SOUTHWEST BY MIDDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...NIELD LONG TERM....NIELD AVIATION...RYAN
Hazardous weather outlook, Apr 5, 1:41 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 PM EDT MON APR 5 2010 INZ031-037>042-046>049-054>057-062>065-070>072-061000- HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS- MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 141 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. A FEW STORMS WILL BE STRONG WITH THE MAIN THREATS BEING STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. THE STRONGEST STORMS COULD BECOME SEVERE AT TIMES WITH WIND GUSTS UP TO 60 MPH...FREQUENT LIGHTNING...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY/THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>030-035-036-043>045-051>053-060-061-067>069-061000- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-VERMILLION- PARKE-PUTNAM-VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 141 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS... FREQUENT LIGHTNING...AND LARGE HAIL. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. THE STRONGEST STORMS COULD BECOME SEVERE AT TIMES WITH WIND GUSTS UP TO 60 MPH...FREQUENT LIGHTNING...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND AGAIN WEDNESDAY/THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 49 min |
| Apr 5, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 30 min |
| Apr 5, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 49 min |
| Apr 5, 5:51 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan, Owen | 24 min |
| Apr 5, 6:09 PM EDT | Areal Flood Warning | IND | Clay, Vigo | 3 hr |
| Apr 5, 6:14 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 31 min |
| Apr 5, 6:19 PM EDT | Tornado Warning | IND | Clay, Owen, Putnam | 26 min |
| Apr 5, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Shelby | 31 min |
| Apr 5, 6:38 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan, Owen | 37 min |
| Apr 5, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Johnson, Marion, Rush, Shelby | 50 min |
| Apr 5, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Morgan, Shelby | 31 min |
| Apr 5, 7:42 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Shelby | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.